Leave a Comment
Fentanyl harms the lives of many
October 21, 2022
Recently, a powerful opioid called fentanyl has been devastating many lives. Fentanyl is a synthetic opioid 50-100 times stronger than morphine. Pharmaceutical fentanyl was originally used for pain and for the treatment of cancer patients. In illicit drug circles, it is also added to heroin to increase its effect.
Some street names to also look out for that are connected to Fentanyl are Apace, China Girl, China Town, Dance Fever, Goodfellas, Great Bear, He-Man, Poison, and Tango & Cash.
The side effects of Fentanyl are intense, short-term, high feelings of euphoria, slow breathing, reduced blood pressure, nausea, fainting, seizures, and in some cases, death. Be sure to seek medical attention if you have any of these symptoms and suspect drugs are at play.
Fentanyl has been taking a toll on the number of deaths occurring in the world recently. Simply looking up deaths from fentanyl leads to countless pages of instances where someone’s life has been taken from them from accidental encounters with the drug.
For example, in September 2022, an 8-month-old’s life was taken from her by an accidental fentanyl overdose. The child was at a trusted babysitter’s house when suddenly, she was in a hospital fighting for her life.
Freshman, Parker Johnson, says “I saw an article that people are putting Fentanyl in skittles and it is scary because something so innocent as eating candy can cost you your life”.
The scariest part of the drug being present is that its effects don’t only happen by ingesting the pill. Even by just touching the dust of it, it could cost you your life.
In March 2022, 2 teens died from a fentanyl overdose. The day after, police officers at the scene stated that the teens were in possession of fentanyl pills, commonly known as “M30’s”.
The next day, more officers responded to another suspected overdose death, from the same pills found the morning before. With many toxicology reports, months later, it was ruled that the teens all took painkillers, which had been laced with fentanyl.
Last November, during Travis Scott’s “Astroworld” festival, 8 deaths had been caused by people walking around and injecting others with the drug: A practice called “spiking.”
Senior Lauren Brown, says, “I heard that someone was at a party at the University of Florida and she felt a poke, She immediately went to the hospital and she was informed she had been injected with Fentanyl”.
A security guard at the festival told police officers he felt a poke in his neck, After examination, he discovered he had been injected with Narcan. There are so many ways someone can be drugged in a big atmosphere.
To avoid being affected by fentanyl, or any other drugs, is to avoid all use of any illegally bought or suspicious pills, and watch your drinks. Being alert and aware of one’s surroundings are important skills for anyone to have, As, at any moment, anyone’s life could be ended by a quick injection.
Senior Adele Politz, says, “Fentanyl is really bad and it’s scary that one little dose can kill you. We all need to be alert. We should always say no to drugs but this is an extra reminder.
Leave a Comment